Peer-Reviewed Journal Details
Mandatory Fields
Ahmed, M,Griffin, D,O'Toole, R,McDonald, C
2009
January
General Hospital Psychiatry
Clozapine-induced severe mixed hyperlipidemia: a case report
Published
()
Optional Fields
Clozapine Severe mixed hyperlipidemia Hypertriglyceridemia CATIE SCHIZOPHRENIA TRIAL METABOLIC ABNORMALITIES ANTIPSYCHOTICS
31
93
96
Objective: To highlight the association between the use of clozapine and the early development of severe mixed hyperlipidemia, a condition that substantially increases the risk of cardiovascular events and other medical complications.Method: Clinical information and data from investigations in a single patient were collated and reviewed in light of the literature. Results: A 47-year-old mail with a background history of schizophrenia taking clozapine presented with multiple episodes of severe elevation of serum triglycerides and cholesterol with subsequent development of diabetes mellitus. His metabolic parameters normalized following discontinuation of clozapine.Conclusion: Lipid and metabolic profiles should be closely monitored in patients receiving clozapine in order to facilitate early detection and intervention to prevent further health complications. (C) 2009 Elsevier Inc. All rights reserved.
DOI 10.1016/j.genhosppsych.2008.07.003
Grant Details
Publication Themes